Home > Research > Publications & Outputs > Generalized ghost-free quadratic curvature gravity
View graph of relations

Generalized ghost-free quadratic curvature gravity

Research output: Contribution to journalJournal article

Published
Close
Article number159501
<mark>Journal publication date</mark>14/07/2014
<mark>Journal</mark>Classical and Quantum Gravity
Issue number15
Volume31
Number of pages2
Publication statusPublished
Original languageEnglish

Abstract

In this paper we study the most general covariant action of gravity up to terms that are quadratic in curvature. In particular this includes non-local, infinite derivative theories of gravity which are ghost-free and exhibit asymptotic freedom in the ultraviolet. We provide a detailed algorithm for deriving the equations of motion for such actions containing an arbitrary number of the covariant D'Alembertian operators, and this is our main result. We also perform a number of tests on the field equations we derive, including checking the Bianchi identities and the weak-field limit. Lastly, we consider the special subclass of ghost and asymptotically free theories of gravity by way of an example.

Bibliographic note

22 pages. Revised argument in section 3.1. Results unchanged